Extracting economic cycles using modified autoregressions.

Morton, A. S. and Tunnicliffe Wilson, G. (2001) Extracting economic cycles using modified autoregressions. Manchester School, 69 (5). pp. 574-585. ISSN 1463-6786

Full text not available from this repository.


We review a family of modified autoregressive models in both discrete- and continuous-time formulations. We present the case for these models by showing first how a standard discrete-time autoregressive model with orders selected by criteria such as the Akaike information criterion can fail to identify the correct periods of cyclical variations in a simulated example. We then show how the modified models can overcome this failure, and further illustrate this success with a real example of an unemployment series. A new extension of the continuous-time modified model to multivariate series is described. This is applied to a pair of series with mixed monthly, quarterly and annual sampling intervals. Common cyclical components of the two series are then extracted.

Item Type:
Journal Article
Journal or Publication Title:
Manchester School
Uncontrolled Keywords:
ID Code:
Deposited By:
Deposited On:
21 Nov 2008 10:20
Last Modified:
21 Nov 2022 18:31